Double vision: I have recently been... - Epilepsy Action

Epilepsy Action
1,977 members640 posts

Double vision

darren71
darren71

I have recently been suffering from double vision shortly after taking my medication, since having surgery on my stomach. Has anyone else suffered from this problem also.

10 Replies
oldestnewest
EpilepsyAction1
EpilepsyAction1Administrator

Hi

Thanks for your message.

If you haven’t already, it would be a good idea to talk to your epilepsy specialist, epilepsy nurse (if you have one) or you GP about this. They may be able to review you medication and find a way to help with this.

I hope you hear from others on this platform, as sharing information and experiences can be a good idea. Can I just check you also know about our other services?

We have our forum4e online community forum.epilepsy.org.uk/, and we are on facebook facebook.com/epilepsyaction and twitter twitter.com/epilepsyaction.

Finally, please feel free to contact our helpline team. You can either email helpline@epilepsy.org.uk or phone the Epilepsy Action Helpline freephone 0808 800 5050. Our helpline is open Monday to Thursday 8.30am until 8.00pm, Friday 8.30am until 4.30pm and Saturday 10.00am until 4.00pm.

Regards

Jess

Epilepsy Action Helpline Team

Thanks for the info. I am still waiting for a response from my consultant, but because of the Corona virus it has been slow. My medication was increased a couple of months before the surgery but I didn't experience the side effects until after the surgery. Basically I wanted to know if the reduction in stomach size could have any effect.

EpilepsyAction1
EpilepsyAction1Administrator
in reply to darren71

Hi

I hope you hear back from your consultant soon and they can offer you some advice.

Regards

Jess

Epilepsy Action Helpline Team

GillSans
GillSans
in reply to darren71

I would think so too, the stomach has neurons as well.

Less surface area for the ingestion of the medication, must have less effect.

darren71
darren71
in reply to GillSans

Yet originally my consultant says the surgery will have no effect

GillSans
GillSans
in reply to darren71

Haha, yes, but it's not his stomach!

Consultants really specialise, sometimes they can't think "outside of the box" of their expertise. A Gastro Consultant may disagree with a Neuro.

If it is you feeling the effect, you are the specialist :)

darren71
darren71
in reply to GillSans

👍

darren71
darren71
in reply to darren71

I don't know what to do, I dropped 1 medication which solved the problem but increased the seizures slightly.

GillSans
GillSans
in reply to darren71

Hi Darren, did you drop it completely?

Usually a consultant would say to reduce it gradually.

I had double vision early on with a new medication,

but I stuck at it, now I get less of that problem, unless I bash my head.

darren71
darren71
in reply to GillSans

Yes I did drop it completely and got told off by my wife and the specialist nurse. But the double vision stopped immediately

You may also like...